Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 210, NWS Hastings, NE

July 2, 2011Phillips County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jul 2, 2011, 11:31 PM CDT for Phillips County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2011, 11:31 PM CDT (04:31 UTC)
Expired
Jul 3, 2011, 12:15 AM CDT
In force
44 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Phillips County, KS

The radar

The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 10:56 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
839 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WUUS53 KGID 030431
SVRGID
KSC147-030515-
/O.NEW.KGID.SV.W.0210.110703T0431Z-110703T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1131 PM CDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1215 AM CDT

* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTHWEST OF ALMENA TO CALVERT TO EDMOND TO 6 MILES
  SOUTHEAST OF LENORA...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PHILLIPSBURG...PRAIRIE VIEW...LONG ISLAND...LOGAN...WOODRUFF...
  SPEED...GLADE...AGRA AND KIRWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3957 9963 4000 9963 4000 9907 3965 9907
      3957 9913 3956 9963
TIME...MOT...LOC 0431Z 273DEG 36KT 3996 9978 3981 9973
          3964 9984 3956 9990
WIND...HAIL 60MPH <.75IN

$$

HEINLEIN
2 follow-up statements
008 
WWUS53 KGID 030451
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1151 PM CDT SAT JUL 2 2011

KSC147-030515-
/O.CON.KGID.SV.W.0210.000000T0000Z-110703T0515Z/
PHILLIPS KS-
1151 PM CDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHILLIPS
COUNTY UNTIL 1215 AM CDT...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LONG ISLAND TO PRAIRIE VIEW TO LOGAN TO 7 MILES SOUTHEAST OF
DENSMORE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PHILLIPSBURG...LOGAN...WOODRUFF...SPEED...GLADE...AGRA AND KIRWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3957 9963 4000 9963 4000 9907 3965 9907
      3957 9913 3956 9963
TIME...MOT...LOC 0451Z 275DEG 23KT 3995 9953 3981 9958
          3963 9959 3955 9965
WIND...HAIL 60MPH <.75IN

$$
HEINLEIN
999 
WWUS53 KGID 030514
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1214 AM CDT SUN JUL 3 2011

KSC147-030524-
/O.EXP.KGID.SV.W.0210.000000T0000Z-110703T0515Z/
PHILLIPS KS-
1214 AM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR PHILLIPS COUNTY WILL EXPIRE AT
1215 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM.

LAT...LON 3957 9963 4000 9963 4000 9907 3965 9907
      3957 9913 3956 9963
TIME...MOT...LOC 0514Z 275DEG 23KT 3994 9934 3980 9939
          3962 9940 3954 9946

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:16 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 2, 6:16 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT SAT JUL 2 2011

.AVIATION...00Z TAF. SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO
MOVE ACROSS THE REGION LATE THIS AFTERNOON. MOST OF THE ACTIVITY
HAS BEEN GENERALLY ALONG AND NORTH OF I-80...AND IT APPEARS TO BE
TIED TO A H5 VORTICITY CENTER THAT HAS BEEN CAPTURED BY THE LATEST
RUC13. THE H5 VORT MAX WILL CONTINUE TO MOVE EAST OVER THE NEXT
FEW HOURS...AND SHOULD TAKE MOST OF THE CONVECTIVE ACTIVITY WITH
IT. UNTIL IT EXITS...THERE COULD BE A FEW SHOWERS OR EVEN AN
ISOLATED THUNDERSTORM AT KGRI...AND WILL COVER THAT WITH A BRIEF
TEMPO GROUP FOR MAINLY SHOWERS. A MOSAIC OF REGIONAL RADARS SHOWS
ADDITIONAL CONVECTIVE ACTIVITY ACROSS PARTS OF EASTERN WYOMING AND
EASTERN COLORADO. THE 02.18Z NAM AND LATEST HRRR SUGGEST THAT THE
STORMS FROM OUT WEST WILL MOVE EAST TONIGHT...AND COULD EVENTUALLY
APPROACH KGRI OVERNIGHT. THERE ARE ENOUGH SIGNS THAT THIS ACTIVITY
COULD MAKE IT TO KGRI TO PUT IN A PROB30 GROUP FOR THUNDERSTORMS
AROUND 09Z THAT WILL CONTINUE UNTIL 15Z. OUTSIDE OF THE CONCERNS
FOR CONVECTION...ANOTHER POTENTIAL ISSUE IS MVFR CEILINGS MAY TRY
TO DEVELOP LATE TONIGHT AND INTO SUNDAY. THE 02.18Z NAM HINTS AT
THIS POSSIBILITY BY INCREASING H9 MOISTURE EARLY SUNDAY
MORNING...THOUGH BUFR SOUNDINGS SEEM TO SHOW MORE OF A SCATTERED
LOOK TO THE CLOUD COVER. WILL GO WITH SCATTERED CLOUDS AROUND 2KFT
FOR NOW...BUT ITS SOMETHING THAT MAY NEED TO BE ADJUSTED TO A
CEILING. WINDS WILL GENERALLY BE AROUND 10 KTS OR LESS AND FROM
THE EAST TO SOUTHEAST IN DIRECTION MOST OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 431 PM CDT SAT JUL 2 2011/

SHORT TERM...THROUGH SUNDAY NIGHT. PRIMARY CONCERN IS
THUNDERSTORM CHANCES THROUGH SUNDAY...AND WILL ADMIT OFF THE TOP
THAT CONFIDENCE IN THE DETAILS IS RATHER LOW.

STARTING OFF LATE THIS AFTERNOON...THINGS HAVEN/T NECESSARILY
TURNED OUT QUITE AS EXPECTED. A STUBBORN...FAIRLY PERSISTENT AREA
OF ELEVATED CONVECTION/MAINLY SHOWERS WITH EMBEDDED
THUNDER/CONTINUES BUBBLING ACROSS MAINLY THE WESTERN HALF OF THE
NEB CWA...WITH MORE ISOLATED SHOWER ACTIVITY ACROSS THE EAST. THE
WIDESPREAD CLOUD COVER FROM THIS ACTIVITY HAS HELD DOWN
TEMPERATURES TO AT LEAST SOME DEGREE IN MOST NEB COUNTIES WITH 70S
TO LOW 80S...WHILE MOSTLY SUNNY SKIES IN KS HAVE ALLOWED READINGS
TO REACH THE LOWER 90S. 20Z OBJECTIVE SFC ANALYSIS DEPICTS A BROAD
1020MB HIGH CENTERED ACROSS CENTRAL NEB...TO THE NORTHEAST OF A
WEAK 1012MB LOW IN SOUTHEAST COLORADO. ALTHOUGH NOT DEFINED
TREMENDOUSLY WELL...A NEARLY STATIONARY EAST-WEST FRONT EXTENDS
EAST FROM THE COLORADO LOW THROUGH CENTRAL KANSAS. ALOFT...WATER
VAPOR IMAGERY AND SHORT TERM MODEL DATA DEPICTS QUASI-ZONAL FLOW
ACROSS THE REGION...TO THE NORTH OF A BROAD SUBTROPICAL RIDGE
DOMINATING ROUGHLY THE SOUTHERN HALF OF THE CONUS.

AS STATED OFF THE TOP...CONFIDENCE IN THE CONVECTIVE DETAILS
DURING THE NEXT 24 HOURS IS LESS THAN IDEAL WITH VARIABLE
SOLUTIONS IN THE MODEL WORLD. AS A RESULT...HAVE RELIED MORE
HEAVILY ON ENSEMBLE DATA SUCH AS THE SREF...ALONG WITH EXPLICIT
HIGHER RESOLUTION MODELS SUCH AS THE 12Z 4KM WRF-NMM AND THE
LATEST HRRR. THROUGH MIDNIGHT OR SO...EXPECT THE ONGOING ELEVATED
CONVECTION ACROSS THE WEST TO CONTINUE DEVELOPING...AND GRADUALLY
SHIFTING A BIT NORTH AND EAST WITH TIME AS IT SEEMS TIED PRETTY
WELL TO THETA-E ADVECTION AROUND H7. ALTHOUGH A FEW STORM CORES ON
THE WESTERN FRINGES OF THIS ACTIVITY HAVE SHOWN SOME SIGNS OF
RECENT STRENGTHENING ACROSS THE LBF CWA...NOT EXPECTING A BIG
SEVERE WEATHER THREAT WITH ANYTHING ACROSS THE LOCAL AREA...GIVEN
DEEP LAYER SHEAR ONLY AROUND 30KT...AND FAIRLY UNIMPRESSIVE MID
LEVEL LAPSE RATES AROUND 7C/KM. CERTAINLY CANNOT RULE OUT A NICKEL
HAILER THROUGH DARK HOWEVER MAINLY IN THE WEST. ALTHOUGH NOT AS
LIKELY...SOME ISOLATED CONVECTION COULD SNEAK NORTH INTO KS ZONES
THIS EVENING AS WELL AS THE EAST-WEST FRONT AND ASSOCIATED
INSTABILITY NOSES NORTHWARD...WITH CONSIDERABLY LESS LOW LEVEL
INHIBITION NOTED IN KS VERSUS NEBRASKA.

AFTER DARK TONIGHT...THERE ARE REALLY TWO MECHANISMS FOR POSSIBLE
CONVECTION. FOR ONE THING...THE NEXT IN A PARADE OF LOW AMPLITUDE
SHORTWAVES IS ALREADY KICKING OFF CONVECTION ACROSS EASTERN
WYOMING...AND THIS COULD EVENTUALLY EVOLVE INTO AT LEAST A SEMI-
ORGANIZED MCS...AND ROLL INTO THE CWA FROM THE WEST MAINLY AFTER
MIDNIGHT. SECONDLY...ACROSS THE LOCAL REA THERE IS A STRONG SIGNAL
FOR A STRENGTHENING LOW LEVEL JET AFTER DARK...ALONG WITH
ASSOCIATED THETA-E ADVECTION EVIDENT AT H85. GIVEN WEAK CAPPING
FOR ELEVATED PARCELS...THUS ANTICIPATE AN INCREASE IN EVENING AND
OVERNIGHT CONVECTION WITH THE LOW LEVEL JET AS WELL. ONE WAY OR
ANOTHER...A GOOD CHUNK OF THE CWA SHOULD SEE RAIN TONIGHT...BUT
DUE TO LACK OF CONFIDENCE IN EXACTLY WHERE AM ONLY PLAYING 60 POPS
ACROSS THE NORTHERN HALF AND 40S-50S IN THE SOUTH FOR NOW. STAY
TUNED FOR UPDATES LATER THIS EVENING AS THE PICTURE HOPEFULLY
BECOMES A BIT CLEARER. AGAIN...NOT EXPECTING WIDESPREAD SEVERE
WEATHER OVERNIGHT...BUT WITH 1000-2000 J/KG MUCAPE AND UP TO 35KT
OF DEEP LAYER SHEAR...ISOLATED LOWER END SEVERE CERTAINLY
POSSIBLE...ESPECIALLY ACROSS THE WESTERN HALF OF NEB ZONES.

HEADING INTO THE DAYTIME HOURS SUNDAY...THE MAIN QUESTION IS HOW
MUCH CONVECTION WILL BE ONGOING. PER THE ORIENTATION OF THE LOW
LEVEL JET...THE BEST MOISTURE TRANSPORT SHOULD BE INTO THE EASTERN
HALF OF THE CWA IN THE MORNING...AND HAVE FOCUSED HIGHEST POPS
HERE BUT ONLY UP TO 50S FOR NOW. MID SHIFT MAY VERY WELL HAVE TO
BOOST THESE MORNING POPS INTO LIKELY TERRITORY...WITH POTENTIAL
FOR AT LEAST A FEW STRONG STORMS WITH NICKEL SIZED HAIL
CONTINUING. FOR SUNDAY AFTERNOON...RIDGING BUILDS NORTHWARD A
BIT...WITH NO OBVIOUS MID LEVEL WAVES IN SIGHT. HOWEVER CAPPING IS
NOT OVERLY STRONG AND IT WON/T TAKE MUCH TO SET OFF ISOLATED
CONVECTION ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE CWA...SO
WILL CONTINUE CARRYING LOW END POPS. AGAIN...A FEW STRONG STORMS
CANNOT BE RULED OUT...BUT NOT WIDESPREAD SEVERE.

FOR SUNDAY NIGHT...WILL SOMEWHAT HESITANTLY CONTINUE A DRY
FORECAST...AS LARGE SCALE FORCING IS WEAKER WITH THE RIDGE
BUILDING IN FROM THE SOUTHWEST...WHICH SHOULD ALSO SHUNT THE MAIN
CORRIDOR OF LOW-MID LEVEL THETA-E ADVECTION OFF TO THE EAST. WOULD
NOT BE SHOCKED THOUGH IF AT LEAST ISOLATED STORMS AFFECT THE CWA
AT LEAST SUNDAY EVENING THOUGH...AND WILL DEFER TO FUTURE SHIFTS
TO SEE IF SLIGHT POPS ARE WARRANTED. ALSO LATE SUNDAY
NIGHT...LIGHT...MOIST SOUTHEASTERLY BREEZES COULD RESULT IN AT
LEAST LIGHT FOG FORMATION...AND HAVE INTRODUCED PATCHY FOG WORDING
AFTER MIDNIGHT.

TEMPERATURE WISE...LOWERED HIGHS A FEW DEGREES FOR SUNDAY MOST
AREAS MAINLY DUE TO QUESTIONS ABOUT THE DEGREE OF CLOUD COVER AND
POSSIBLE DAYTIME CONVECTION. IN GENERAL...EXPECTING MID TO UPPER
80S ACROSS THE NORTHEAST 1/2 OF THE CWA...AND UPPER 80S TO MID 90S
SOUTHWEST. NO BIG CHANGES TO LOWS TONIGHT AND SUNDAY
NIGHT...RANGING FROM MID 60S TO AROUND 70 EACH NIGHT.

LONG TERM...MONDAY THROUGH SATURDAY. DRY AND WARM WEATHER IS
EXPECTED FOR THE START OF THE EXTENDED AS AN UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL BE CENTERED OVER THE CENTRAL PLAINS MONDAY
AFTERNOON...RESULTING IN A DRY AND SEASONABLY WARM FOURTH OF JULY
ACROSS THE REGION. THIS WARM AND DRY WEATHER IS EXPECTED TO BE
FAIRLY SHORT LIVED...AS A COLD FRONT IS EXPECTED TO TRACK ACROSS
SOUTH CENTRAL NEBRASKA ON TUESDAY...HELPING TO ERODE THE RIDGE OF
HIGH PRESSURE ALONG WITH BRINGING A CHANCE OF THUNDERSTORMS AND
COOLER TEMPERATURES BY THE AFTERNOON HOURS. WHILE THE ACTUAL
TIMING AND INTENSITY OF THIS FRONT WILL STRONGLY AFFECT
TEMPERATURES TUESDAY AFTERNOON...WITH NEARLY A 10 DEGREE IN
TEMPERATURE GUIDANCE FOR THE AFTERNOON HOURS...SIDED WITH MORE
PROGRESSIVE TIMING OF THIS FRONT AS TRENDED BY LATEST MODELS...AND
HENCE COOLER TEMPERATURES FOR THE ENTIRE FORECAST AREA BY THE
AFTERNOON HOURS.

EXPECT THIS AFOREMENTIONED FRONTAL BOUNDARY TO STALL OVER CENTRAL
KANSAS BY WEDNESDAY MORNING...WITH SEVERAL WEAK UPPER LEVEL
DISTURBANCES EXPECTED TO HELP MAINTAIN PERIODIC CHANCES OF SOME
SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WORK WEEK. THESE
CHANCES COULD BE PARTICULARLY ENHANCED WITH NOSE OF LOW LEVEL JET
POINTING TOWARDS THE REGION BOTH WEDNESDAY AND FRIDAY
MORNINGS...WITH LITTLE EVIDENCE OF THE UPPER LEVEL RIDGE
STRENGTHENING AND REBUILDING IN CURRENT TIME FRAME OF EXTENDED
FORECAST. THEREFORE...SOME SMALL TO CHANCE POPS INCLUDED ACROSS
PORTIONS OF THE ENTIRE FORECAST AREA THROUGH SATURDAY OF NEXT WEEK.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

.AVIATION...KING
.SHORT TERM...PFANNKUCH
.LONG TERM...ROSSI
Hazardous weather outlook, Jul 2, 11:12 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1112 PM CDT SAT JUL 2 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1112 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT.
SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY ACROSS NORTH
CENTRAL KANSAS AND SOUTH OF INTERSTATE 80 IN SOUTH CENTRAL
NEBRASKA. THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF QUARTERS
AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
DURING THE DAY SUNDAY. A FEW STRONG STORMS ARE POSSIBLE...WITH THE
MAIN THREAT BEING HAIL UP TO THE SIZE OF NICKELS.

FROM EARLY TUESDAY MORNING THROUGH FRIDAY...THERE WILL BE PERIODIC
CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA. AT
THIS TIME...THE BEST CHANCE FOR STRONG THUNDERSTORMS IS EXPECTED
TO BE WITH THE PASSAGE OF A COLD FRONT ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...PRIMARILY ACROSS NORTH
CENTRAL KANSAS AND SOUTH OF INTERSTATE 80 IN SOUTH CENTRAL
NEBRASKA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 2, 10:58 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1058 PM CDT SAT JUL 2 2011

KSZ017-030445-
ROOKS KS-
1058 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOKS COUNTY UNTIL 1145
PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STOCKTON...OR 24 MILES SOUTH OF
PHILLIPSBURG...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STOCKTON...
  WOODSTON...

LAT...LON 3929 9932 3943 9947 3957 9929 3957 9909
      3952 9904 3942 9905
TIME...MOT...LOC 0358Z 231DEG 8KT 3941 9931

HEINLEIN
Local storm report, Jul 2, 11:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1126 PM CDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             GAYLORD                 39.65N 98.85W
07/02/2011  M1.00 INCH       SMITH              KS   FIRE DEPT/RESCUE

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:58 PM CDTSpecial Weather StatementGIDRooks47 min
Jul 2, 11:25 PM CDTSevere Thunderstorm WarningGIDSmith50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.